Alert archive / Florida / Tornado Warnings in 2019
Tornado Warning 18, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Oct 22, 2019, 1:25 PM EDT for Columbia County, Hamilton County, Suwannee County, Florida. It was in force for 11 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2019, 1:25 PM EDT (17:25 UTC)
- Expired
- Oct 22, 2019, 1:36 PM EDT
- In force
- 11 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Columbia County, FL, Hamilton County, FL, Suwannee County, FL
The radar
The Moody AFB radar (KVAX), 74 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1227 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.9
The text
As transmitted.
986
WFUS52 KJAX 221725
TORJAX
FLC023-047-121-221800-
/O.NEW.KJAX.TO.W.0018.191022T1725Z-191022T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
125 PM EDT Tue Oct 22 2019
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
Central Columbia County in northern Florida...
Northeastern Suwannee County in northern Florida...
Southeastern Hamilton County in northern Florida...
* Until 200 PM EDT.
* At 125 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Wellborn, or near Live Oak, moving east at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Wellborn around 130 PM EDT.
White Springs around 140 PM EDT.
Suwannee Valley, Winfield and Five Points around 150 PM EDT.
Lake City and Watertown around 155 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
&&
LAT...LON 3015 8292 3033 8296 3046 8255 3020 8248
TIME...MOT...LOC 1725Z 256DEG 25KT 3025 8288
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
HESS1 follow-up statement
172
WWUS52 KJAX 221736
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
136 PM EDT Tue Oct 22 2019
FLC023-047-121-221745-
/O.CAN.KJAX.TO.W.0018.000000T0000Z-191022T1800Z/
Columbia FL-Suwannee FL-Hamilton FL-
136 PM EDT Tue Oct 22 2019
...THE TORNADO WARNING FOR CENTRAL COLUMBIA...NORTHEASTERN SUWANNEE
AND SOUTHEASTERN HAMILTON COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However damaging winds remain possible and a Severe
Thunderstorm Warning remains in effect for the area. However gusty
winds are still possible with this thunderstorm.
LAT...LON 3015 8292 3033 8296 3046 8255 3020 8248
TIME...MOT...LOC 1730Z 256DEG 25KT 3027 8280
$$
HESSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Oct 22, 9:07 AM EDT, 4 hours 18 minutes earlier.
Area forecast discussion, Oct 22, 9:07 AM EDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 907 AM EDT Tue Oct 22 2019 ...UNSEASONABLY WARM AND HUMID TODAY WITH ISOLATED STRONG TO SEVERE STORMS THIS AFTERNOON AND EARLY EVENING... .UPDATE... NE FL/SE GA firmly in the warm sector this morning with southwest flow and humid dewpoints in the 70s at near record levels. Low clouds expected to slowly disperse and lift into partly sunny skies with breezy SW flow ahead of the front at 15G25-30 mph and will boost Max Temps in the mid/upper 80s, with a few near 90 degree readings in some locations and these will also be at near record levels. Plenty of deep moisture available ahead of the approaching cold front with Precipitable Water Amounts (PWATs) around 2 inches with JAX sounding at 2.09", almost double the normal 1.1" for the date, but shy of the all-time record of 2.27". This moisture along with daytime heating and some lingering upper level energy aloft will result in a line of isolated strong to severe storms tracking across SE GA and North FL along the I-10 corridor this afternoon. Main threat will be wind gusts up to 60 mph possible along this pre-frontal, likely broken squall line that will move off the coast by early this evening with cold frontal passage shortly behind this feature. This will end the rainfall chances with clearing skies and cooler temps expected by Wed Morning ranging from the upper 40s across inland SE GA to the lower 60s along the NE FL coastline. Daily Record Max Temps for October 22nd... JAX 92/2006...GNV 90/2006...AMG 88/1984...SSI 89/2006 Daily Record High Dewpoint Temps for October 22nd... JAX 76/2007...GNV 75/2007...AMG 74/1990...SSI 76/1990 && .MARINE... Southwest winds at 10-15 knots in the warm sector today with seas 2-4 ft and main weather impacts will be potential for strong to severe storms pushing into the coastal waters this afternoon and early evening with the cold frontal passage. Winds behind the front expected to be at least N-NW 15-20 knots with seas 3-6 ft and expecting SCEC (Small Craft Exercise Caution) headlines but will be monitoring next model suite for possible increase to Small Craft Advisory flags for the offshore waters. && .PREV DISCUSSION [742 AM EDT]... .NEAR TERM [Through Tonight]... Warm front has moved north of the area into central Georgia early this morning. Showers to the west ahead of a cold front will move into westerly zones early this morning. Showers and thunderstorms will increase early this afternoon as the cold front approaches from the west. The airmass will destabilize with forecast CAPEs reaching the 1000-1500 J/kg range. Moderate vertical wind shear from the I-10 corridor northward across se Ga may result in isolated strong to marginally severe storms this afternoon. A few storms may produce strong wind gusts. The front will push se of the area early this evening ending the shower activity and bringing cooler and less humid air to the region. Temperatures ahead of the cold front will be above normal today with highs mostly reaching the mid/upper 80s. Lows tonight will range from the upper 40s over interior se Ga to the lower 60s over se zones of ne Fl. .SHORT TERM [Wednesday Through Thursday night]... With the front south of the area Wed and sfc high pressure dominating just north of the area and northerly flow, dry and cool conditions are expected. Highs Wed expected to be mostly in the 70s. Wed night, sfc high pressure will quickly move northeastward causing low level flow trajectories to become easterly overnight, bringing an uptick in low level moisture/stratocumulus clouds. With weak isentropic lift and convergence, isolated light showers will be possible around Flagler county and the srn marine waters. Chilly overnight lows for inland southeast GA around 50, but increased clouds and dew-points further to the south will result in lows more in the upper 50s and lower 60s. Thursday...sfc high pressure continues to push off to the northeast of the area into the wrn Atlantic resulting in due easterly flow through about 1-2 kft. Isentropic ascent above a relatively cool boundary layer will result in partly to mostly cloudy skies during the day. Deeper moisture and better lift will produce chance of showers/areas of rain for the srn counties, with slight rain chances to just south of the I-10 corridor. Max temps will probably be held to the 70s over southeast GA, with upper 70s and around 80 across northeast FL. Thursday night...we see continued return flow aloft as a deep trough of low pressure digs into the srn U.S., while the sfc ridge that extended into SC and GA lifts northeast. Strong low level convergence will develop over the western Gulf coast associated with a strong cold front. Our area will more or less remain in the modified cool airmass north of a diffuse warm front located roughly over north central FL. Thus, we can continue to expect some overrunning clouds, some low chances for rain/showers, and an outside chance of a thunderstorm over the marine zones. Will raise min temps a bit from previous fcst with lows in the 60s to around 70. .LONG TERM [Friday Through Monday]... Warm front may try to lift north across the area as the aforementioned cold front moves eastward. Chances of showers and possible isolated t-storms are forecast as the warm front lifts north. Fri night, cold front is forecast to approach the area from the west, with warm sly flow ahead of the boundary and will likely bump up min temps further. Will continue chance showers and isolated t-storms. For the rest of the long term, model solutions continue to be varied with the GFS pushing the front into the forecast area then stalling it while the ECMWF model shows widely different upper air pattern and results in the front staying well west of the area through late Sunday. The preference may be for the ECMWF solution at this time but must stress the low confidence given the different solutions both from the ECMWF and the GFS ensemble. In any event, will maintain at least a low chance of rain during the period and keep a consensus blend of max/min temps, mainly at or above normal. .AVIATION... [Through 12Z Wednesday] Widespread IFR CIGS this morning in the warm sector at all TAF sites will slowly lift to MVFR CIGS by the 14-15z time frame with daytime heating, with continued slow lift into the 3000-4000 ft range CIGS prior to the arrival of cold front with scattered storms in the 18z-21z time frame and have included TEMPO MVFR CIGS/VSBYS for TSRA and may need to account for gusty winds to 30 knots depending on the strength of the line that forms. Expect cold front to clear the TAF sites in the 02-04z time frame with a return to widespread VFR conds and NW winds of 8-10 knots. .FIRE WEATHER... Min Rh values expected to drop to the upper 20s to lower 30s for inland areas Wed aftn but red flag warning criteria will not be met. && .PRELIMINARY POINT TEMPS/POPS... AMG 83 49 72 51 75 / 40 0 0 0 10 SSI 84 58 72 63 77 / 60 0 0 0 10 JAX 88 56 75 62 80 / 70 10 0 0 20 SGJ 87 62 75 67 79 / 50 20 0 10 20 GNV 87 57 76 61 82 / 50 10 0 10 20 OCF 88 59 78 63 84 / 30 10 0 10 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Oct 22, 1:00 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
100 PM EDT Tue Oct 22 2019
FLZ020-021-035-122-222-GAZ162-163-221745-
Southern Columbia FL-Hamilton FL-Suwannee FL-Northern Columbia FL-
Gilchrist FL-Clinch GA-Echols GA-
100 PM EDT Tue Oct 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GILCHRIST...WESTERN
COLUMBIA...SUWANNEE...HAMILTON...SOUTHEASTERN ECHOLS AND SOUTHEASTERN
CLINCH COUNTIES UNTIL 145 PM EDT...
* At 100 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Suwannee River State Park to 10 miles northeast of Steinhatchee.
Movement was east at 35 mph.
* Winds in excess of 40 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Lake City, Live Oak, Jasper, White Springs, Fargo, Ichetucknee
Spring, Suwannee River State Park, Suwannee Springs, Columbia and
Fort White.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3035 8321 3039 8317 3042 8320 3045 8320
3072 8255 2983 8266 2977 8294 2980 8292
2981 8293 2983 8289 2988 8287 2990 8290
2989 8292 2996 8293 2996 8295 2999 8296
3008 8307 3011 8312 3009 8319 3012 8323
TIME...MOT...LOC 1700Z 249DEG 32KT 3039 8320 2978 8327
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 1:00 PM EDT | Special Weather Statement | JAX | Columbia, Hamilton, Suwannee | 45 min |
| Oct 22, 1:20 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Hamilton, Suwannee | 40 min |
| Oct 22, 1:54 PM EDT | Special Weather Statement | JAX | Baker, Bradford, Clay, Columbia, Gilchrist, Nassau and 1 more | 66 min |
| Oct 22, 2:33 PM EDT | Special Weather Statement | JAX | Nassau | 27 min |
| Oct 22, 2:44 PM EDT | Special Marine Warning | JAX | 61 min | |
| Oct 22, 2:54 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Duval, Nassau | 36 min |
| Oct 22, 2:59 PM EDT | Special Weather Statement | JAX | Clay | 46 min |
| Oct 22, 3:14 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Duval, Saint Johns | 28 min |
| Oct 22, 3:15 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Nassau | 45 min |
| Oct 22, 3:37 PM EDT | Special Weather Statement | JAX | Alachua | 38 min |
| Oct 22, 3:39 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Oct 22, 3:40 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Oct 22, 4:19 PM EDT | Small Craft Advisory | JAX | 17 hr |
Nearby
Tornado Warnings in Florida, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.